| Model Number |
364489 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Combination product: yes.
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a moderately calcified lesion (70 percent stenosis degree) in the mid cx.After pre-dilatation it was not possible to advance the stent.Another pre-dilatation was performed, and the device was re-inserted but a deformation was noticed and the whole system was removed with difficulties from the patients body.
Additional Manufacturer Narrative
Combination product: yes.The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The delivery system and the stent were returned separately.The stent was located inside a closed haemostatic valve.The stent was removed from the haemostatic valve and found severely deformed at its proximal end.The balloon is well folded and shows no signs of inflation.The proximal balloon shoulder is compressed.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered on the balloon.Inspection of the hemostatic valve revealed no damage or irregularity.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force is tested in a defined amount of samples.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the handling, i.E.Removal of the stent system through a not fully opened hemostatic valve which is warned against in the ifu.The ifu further advises the user to not re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.